CARL L. KLINE, M.D.; LARUE S. HIGHSMITH, M.D.
This content is PDF only. Please click on the PDF icon to access.
Although a variety of allergic reactions have been described following the therapeutic use of penicillin,1 no instance of toxic psychosis resulting from this drug has, to our knowledge, previously been reported.
The patient was an 18 year old white, single, female college student. She first received penicillin for an upper respiratory illness on March 13, 1947, at which time she received a total of 480,000 units intramuscularly in 36 hours without any type of reaction. On March 18, 1947, she was readmitted to the school infirmary with an otitis media, and penicillin was again prescribed. She received a
KLINE CL, HIGHSMITH LS. TOXIC PSYCHOSIS RESULTING FROM PENICILLIN*. Ann Intern Med. 1948;28:1057–1058. doi: https://doi.org/10.7326/0003-4819-28-5-1057
Download citation file:
Published: Ann Intern Med. 1948;28(5):1057-1058.
Emergency Medicine, Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use